Doctor insights on:
Biotin Supplement Side Effects
At 18, my hair has begun to fall out rapidly. I am considering biotin (b7) to help. Are there any risks or permanent side effects to b7 supplements?
See your doctor: Hair loss may occur for many different reasons, the most significant of which is hypothyroidism. So you need an general evaluation. Biotin deficiency is extremely rare - it is found in many common foods and actually produced by bowel bacteria. There is no evidence that increased levels of biotin provide any health benefit. ...Read moreSee 1 more doctor answer
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
How can I get my hair to grow and i heard about biotin but what is it and what are the side effects?
I would like to know the side effects of the vitamin Biotin. I read it is good for you but could be harmful. What is your opinion?
Very safe but...: Biotin is considered very safe and non-toxic in even very high doses. However, there are reports of high doses (over 2500 mcg/day) causing acne in some, but I am unaware of studies proving this. There is also concern high doses might interact with some seizure meds. See http://lpi.oregonstate.edu/infocenter/vitamins/biotin/ for a good discussion. ...Read more
Another supplement..: Biotin deficiency is rare, but can occur in persons with genetic mutations, on long-term antibiotics or anti-convulsants, or who eat a lot of raw egg whites. There is no good evidence that this over-the-counter supplement is needed, because normal people eating a regular, balanced diet should get enough of it from their foods. ...Read moreSee 1 more doctor answer
Biotin: None are obvious. It is water soluble meaning it is hard to od on it. ...Read more
Glowing: I am unsure if you want your skin to glow, or are already glowing and want to stop. Either way, biotin is unlikely to make it happen. It certainly has not been rigorously tested to see its effectiveness. That being said, it is safe in normal doses. Side effects can include acne, allergies and an increased risk of miscarriage. ...Read moreSee 1 more doctor answer
Seems very unnatural: Not a natural thing to do. Biotin deficiency is rare, but can occur in persons with genetic mutations, on long-term antibiotics or anti-convulsants, or who eat a lot of raw egg whites. There is no good evidence that this easily available, over-the-counter supplement is the magic potion for anything. Biotin is safe to take, but 10000 mcg per day is over 60 times the usual dose, so is not advisable. ...Read more
I am currently taking biotin every day i would like to start taking oregano capsules daily. Will I have side effects taking them both?
Vitamins: No i see no reason for these to be incompatible ok to take in my opinion. ...Read more